×

zbMATH — the first resource for mathematics

Inequalities involving \(\Gamma (x)\) and \(\Gamma (1/x)\). (English) Zbl 1091.33001
The author improves in this paper upon the result by W. Gautschi [SIAM J. Math. Anal. 5, 278–281 (1974; Zbl 0239.33002); SIAM J. Math. Anal. 5, 282–292 (1974; Zbl 0239.33003)]; \[ 1\leq {2\over {1\over \Gamma(x)}+{1\over \Gamma(1/x)}}\leq 2\quad (x>0). \] After the formulation and proof of 11 lemmas, the main result follows in the form \[ {1\over x+1/x}+{\alpha\over (x+1/x)^{1/2}}\leq {1\over \Gamma(x)}+{1\over\Gamma(1/x)}\leq {1\over x+1/x}+{\beta\over (x+1/x)^{1/2}}\quad (x>0), \] with best possible constants \(\alpha=0,\;\beta=3/\sqrt{2}\).
The paper concludes with two sections on several results concerning products/sums and differences/quotients of gamma functions at reciprocal arguments:
A. For all \(x\in (0,1]\): \[ {1\over x}+\alpha^{\ast}\left(x-{1\over x}\right)\leq {\Gamma(x)\Gamma(1/x)\over \Gamma(x+1/x)}\leq {1\over x}+\alpha^{\ast}\left(x-{1\over x}\right), \] with best constants \(\alpha^{\ast}=1/2,\;\beta^{\ast}=0\).
B. For all real \(x>0\): \[ \alpha_0\leq{\Gamma(x)+\Gamma(1/x)\over\Gamma(x+1/x)}\leq \beta_0, \] with best possible constants \(\alpha_0=0.770\ldots,\;\beta_0=2.097\ldots\)
C. For all \(x\in (0,1]\): \[ \alpha_1 x^{1-1/x}\leq \Gamma(x)-\Gamma(1/x)\leq \beta_1 x^{1-1/x}, \] with best possible constants \(\alpha_1=-0.040\ldots,\;\beta_1=0.420\ldots\)
D. For all \(x\in (0,1]\): \[ \alpha_2\,{(ex)^{1/x}\over x\sqrt{x}}\leq{\Gamma(x)\over\Gamma(1/x)}\leq\beta_2\,{(ex)^{1/x}\over x\sqrt{x}}, \] with best possible constants \(\alpha_2=0.338\ldots,\;\beta_2={1\over \sqrt{2\pi}}=0.398\ldots\).

MSC:
33B15 Gamma, beta and polygamma functions
26D15 Inequalities for sums, series and integrals
PDF BibTeX Cite
Full Text: DOI
References:
[1] M. Abramowitz, I.A. Stegun (Eds.), Handbook of Mathematical Functions with Formulas and Mathematical Tables, Dover, New York, 1965.
[2] Alzer, H., On some inequalities for the gamma and psi functions, Math. comp., 66, 373-389, (1997) · Zbl 0854.33001
[3] Alzer, H., Inequalities for the gamma function, Proc. amer. math. soc., 128, 141-147, (1999) · Zbl 0966.33001
[4] Alzer, H., A Mean-value inequality for the gamma function, Appl. math. lett., 13, 111-114, (2000) · Zbl 0970.33001
[5] Alzer, H., On a gamma function inequality of gautschi, Proc. Edinburgh math. soc., 45, 589-600, (2002) · Zbl 1013.33001
[6] Alzer, H., On gautschi’s harmonic Mean inequality for the gamma function, J. comp. appl. math., 157, 243-249, (2003) · Zbl 1021.33002
[7] Alzer, H.; Ruscheweyh, S., A subadditive property of the gamma function, J. math. anal. appl., 285, 564-577, (2003) · Zbl 1129.33300
[8] Gautschi, W., A harmonic Mean inequality for the gamma function, SIAM J. math. anal., 5, 278-281, (1974) · Zbl 0239.33002
[9] Gautschi, W., Some Mean value inequalities for the gamma function, SIAM J. math. anal., 5, 282-292, (1974) · Zbl 0239.33003
[10] Giordano, C.; Laforgia, A., Inequalities and monotonicity properties for the gamma function, J. comp. appl. math., 133, 387-396, (2001) · Zbl 0985.33003
[11] Laforgia, A.; Sismondi, S., A geometric Mean inequality for the gamma function, Boll. un. ital. A, 3, 7, 339-342, (1989) · Zbl 0686.33001
[12] Lucht, L., Mittelwertungleichungen für Lösungen gewisser differenzengleichungen, Aequat. math., 39, 204-209, (1990) · Zbl 0705.39002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.